Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking loestrin. Had genital contact with partner. Pregnancy test came negative. Any chances of pregnancy?

Answered by
Dr.
Dr. Shanti Vennam

OBGYN

Practicing since :1989

Answered : 7335 Questions

default
Posted on Tue, 19 Nov 2013 in Women's Health
Question: I have been taking Loestrin 24 Fe for 2 over 2 years. I took the 2nd pill of this week's pack 12 hours late, and on the same day, had genital contact with my boyfriend. He did not penetrate or ejaculate. I have been feeling very gassy and bloated for the last 2 weeks. I also recently stopped taking the antidepressant Effexor. I took a pregnancy test 14 days after the contact and 16 days after the contact, and both were negative. Can I trust these test results? I am not due for my next withdrawal bleed for almost 2 weeks. Should I be concerned about being pregnant?
doctor
Answered by Dr. Shanti Vennam 26 minutes later
Brief Answer:
Pregnancy unlikely soon after period.

Detailed Answer:
Hello,

Thanks for writing to us.

If you are a Day 1 starter, delay in taking the pill does no harm so early as you may have taken the next pill on time. Moreover, it appears as though you had the incident soon after your period. As such, there is no chance of conception and you can relax. The urine pregnancy tests are of no use at this stage as they cannot predict a pregnancy within two weeks. For this, you need to have the serum beta-hCG estimation which is very sensitive and specific.

Since you are expecting your next period after two weeks, you should wait until you see your period. Blood test for pregnancy can at the most be done during the last week of the cycle and not earlier.

So, I would say that you need not worry about getting pregnant at all. Though penetration or ejaculation is not necessary in unprotected intercourse around the ovulation period to cause conception, since you had a protected act and that too during the safe period, there is absolutely no worry.

Hope your query has been clarified. Please contact for further information. I will be happy to help.

regards,
Shanti.V.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shanti Vennam 15 minutes later
I thought that ovulation did not occur while on the pill. Would I have then ovulated? How certain can I be that I am not pregnant? What could explain the gas and bloating?
doctor
Answered by Dr. Shanti Vennam 19 minutes later
Brief Answer:
You will not ovulate while on the pill.

Detailed Answer:
Hi,

Thanks for your feedback.

I think you did not quite catch my point. Ovulation will not happen while you are on this pill. This is what I meant when I mentioned protection. Failure can occur if you miss two pills in a row during week 2 or 3, because then there is a chance of ovulation to occur. That did not happen. So, you need not worry about pregnancy at all. If you want to get evidence, you should wait until you get into the last week of your cycle, i.e., around day 21-23 and then get the blood test for pregnancy.

Gaseous distension and bloating are hormonal effects and can happen while on the pills. Anxiety also plays its part in gaseous distension and so is the type of food eaten and the timings. Please take soft easily digestible diet with plenty of liquids in between meals. Take adequate rest and sleep well.

Hope your doubts are clarified. Please get back if you need more information. I will be ready to help.

regards,
Shanti.V.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shanti Vennam 32 hours later
Do I need evidence? Or can I rest assured that pregnancy is not a possibility? Thanks so much for your time!
doctor
Answered by Dr. Shanti Vennam 2 hours later
Brief Answer:
Pregnancy is not a possibility.

Detailed Answer:
Hello,

Thanks for your query.

Pregnancy is an unlikely possibility in your case and as such you may rest assured. It appears as though you had sexual contact during the first week of your cycle. This does not leave any chance for any risk. As such, you can safely expect your normal withdrawal to happen. You may not need any test.

Hope all your queries are answered. Please contact if you need any more information. I will be available to help.

regards,
Shanti.V.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics

Recent questions on  Combined oral contraceptive pill

doctor1 MD

Hi, I've been on ovranette for about four years as my dr thinks that my periods were causing my epileptic seizures, over the last few weeks I've had some bleeding every few days. I don't follow the four week cycle, I'm prescribed the pill for every day without a seven day break so why am I bleeding?

doctor1 MD

About a year ago, I started seeing white spots on my legs...they have multiplied rapidly. The dermatologist diagnosed it as Vitiligo. I am currently applying Pigmento ointment (charak). I was sent Vitiligo 30 sublingual pills from Biogetica, as well as Pigmento Tablets. I am a breast cancer survivor (2), and have had reconstruction. I am 68, and 5 4 tall...weigh 154 lbs. I am really scared to ingest the pills for fear that it will do liver damage. One of the pills contain Arsen Sulph . How harmful is this? Please advise. Thank you. Juliet

doctor1 MD

Hi me and my bf had unprotected sex last month before my period and due to my work schedule I wasn t able to visit the clinic until the following Monday which was the fifth day afterwards after I took the pill I had sore breast, hot flashes and lower back pain then I got what I thought was my period which was extremely lighter then normal and brown. Usually my period last about 6or 7 days this last time it was about 4 to 5 pasty, dark brown, and some days wouldn t bleed at all then spot the next. I took a test (a cheap 99 cent store one) and it said negative. This month it s time for me to have my period again and I have no signs of it coming. No bloating, salt craving, mood swing, sharp pains...nothing. I m not pregnant right??

doctor1 MD

i went and got the levest 150/30 pill, im just wondering does it work as a contraceptive straight away? the nurse also told me to start taking it on my first day of my period does this mean i will come on a week early or should i take another weeks after the packet is finished?

doctor1 MD

i am currently on depo provera and have bled for weeks non stop i will be going on holiday soon can i take norethisterone to stop the bleeding? And will this prevent me from bleeding during or after sex? i will be reunited with my fiance after not...

doctor1 MD

Hi I am XXXX. I had sex with my girlfriend last month Oct 14th,15th and 16th. She first took a contraceptive pill considering we have done for all. But again we made love within 4 hours of her taking the pill. so I forced her take another pill too...

doctor1 MD

Hi I'm XXXX.37 yrs old. I have 2 kids...my problem is irregular and painful periods. ..Dr. suggest me novelon tablets. ..I'm taking novelon 3 days but till now periods on..why